Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 9, NWS Norman, OK

February 7, 20087 counties in Texas; 4 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 7, 2008, 3:39 AM CST for 7 counties in Texas; 4 counties in Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2008, 3:39 AM CST (09:39 UTC)
Expired
Feb 7, 2008, 9:00 AM CST
In force
5 hr
Issued by
NWS Norman, OK

Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 41 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2199 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 070939
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
339 AM CST THU FEB 7 2008

...STRONG NORTHWEST WINDS EXPECTED THIS MORNING...

.AS AN UPPER-LEVEL DISTURBANCE MOVES OVER THE REGION...IT WILL
INDUCE A SURFACE LOW PRESSURE AREA OVER FAR SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS. IN ITS WAKE...RAPIDLY RISING PRESSURES WILL
OCCUR OVER THE TEXAS PANHANDLE. THIS WILL RESULT IN A STRONG
PRESSURE GRADIENT...WHICH WILL CREATE STRONG WINDS. DURING THE
EARLY MORNING HOURS...NORTHWESTERLY WINDS WILL SPREAD OVER
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...WITH SPEEDS OF 25 TO
35 MPH AND GUSTS BETWEEN 40 AND 50 MPH. THESE WINDS SHOULD BE
SHORT-LIVED...LASTING 3 TO 6 HOURS. THE GREATEST IMPACT FROM THE
STRONG WINDS WILL BE SEEN NEAR AND WEST OF A LINE EXTENDING FROM
ERICK...TO ALTUS...FREDERICK...AND WICHITA FALLS TEXAS.

OKZ033-034-036-037-TXZ083>089-071500-
/O.NEW.KOUN.WI.Y.0009.080207T0939Z-080207T1500Z/
HARMON-GREER-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-
KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...ALTUS...FREDERICK...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY
339 AM CST THU FEB 7 2008

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

STRONG NORTHWEST WINDS WILL DEVELOP OVER WESTERN NORTH TEXAS AND
SOUTHWEST OKLAHOMA EARLY THIS MORNING. SUSTAINED WIND SPEEDS OF
25 TO 35 MPH AND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH OR FREQUENT
GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:20 PM CST, 6 hours 19 minutes earlier.

Area forecast discussion, Feb 6, 9:20 PM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CST WED FEB 6 2008

MID CLOUDS EXPANDING TOWARD NORTHWESTERN OK THIS EVENING IN ADVANCE
OF S/W TROUGH MOVING THROUGH THE CENTRAL ROCKIES. SOME RETURNS
SHOWING UP ON AREA RADARS ALTHOUGH NOT MUCH APPEARS TO BE REACHING
THE GROUND AT THIS TIME. ALTHOUGH LOW LEVELS INITIALLY REMAIN FAIRLY
DRY...THERE APPEARS TO BE ENOUGH MID LEVEL MOISTURE AND LIFT WITH
THE PASSING S/W TO AT LEAST PRODUCE AT LEAST VIRGA...WITH THE
POSSIBLITY OF SOME SNOW EVENTUALLY MAKING IT TO THE GROUND. THUS
WILL LEAVE THE LOW POPS IN PLACE OVERNIGHT. WILL ADJUST MIN TEMPS A
BIT ALSO...OTRW NO CHANGES.

NORTHWEST
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CST WED FEB 6 2008

.DISCUSSION...
MID LEVEL MOISTURE OVER COLORADO AND NEW MEXICO WILL SPREAD EAST
INTO THE AREA THIS EVENING. AND THERE WILL ALSO BE SOME LIFT
DEVELOPING AHEAD OF THE UPPER WAVE MOVING FROM THE CENTRAL
ROCKIES. THERE LOOKS TO BE ENOUGH LIFT AND MID LEVEL MOISTURE TO
AT LEAST PRODUCE SOME VIRGA OVER THE AREA. LOW LEVELS ARE DRY
ENOUGH THAT MUCH WILL BE VIRGA... BUT AGREE WITH THE MID SHIFTS
ASSESSMENT THAT SOME SNOW WILL PROBABLY REACH THE GROUND. AMOUNTS
ARE EXPECTED TO BE LIGHT AND MOST AREAS WILL NOT GET MEASURABLE
PRECIPITATION TO THE GROUND... BUT STILL ENOUGH CHANCE TO KEEP
THE LOW CHANCES OF SNOW IN THE FORECAST. THE NEXT IN A LINE OF
NUMEROUS COLD FRONTS AFFECTING THE AREA WILL ALSO MOVE THROUGH
AREA OVERNIGHT AND THURSDAY MORNING BRINGING A RETURN TO NORTH
WINDS... TEMPORARILY.

LARGE SCALE PATTERN IS CONSISTENT AMONG THE NUMERIC MODELS FOR THE
NEXT COUPLE OF DAYS BUT THEN SOLUTIONS BEGIN TO DIVERGE
SIGNIFICANTLY. GFS IS MUCH MORE PROGRESSIVE AS MODELS SHOW WITH
EITHER A 515 DM UPPER LOW OVER INDIANA BY 00Z/SUNDAY /PER THE 12Z
GFS/ OR MUCH DEEPER LOW OVER NORTHERN MINNESOTA PER THE 00Z ECMWF.
THE LOW LEVEL DIFFERENCES HAVE THE GFS BRINGING A QUICK COOL SHOT
INTO THE AREA ON SATURDAY THEN WARM THINGS QUICKLY AS SURFACE HIGH
MOVES INTO THE SOUTHEAST... BUT THE ECMWF BRINGS A STRONGER COLD
SURGE IN ON SUNDAY AS THE SURFACE HIGH REMAINS IN THE UPPER
MIDWEST. STILL LEANED TOWARD THE ECMWF IN THE STRENGTH OF THE COLD
AIR INTRUSION GIVEN THE BUILDING OF THE ARCTIC AIR IN THE
NORTHWESTERN CANADIAN ROCKIES... BUT THE SPECIFICS OF HOW THIS
PLAYS OUT WILL BE VERY DEPENDENT ON THE THE EVOLUTION AND
PROGRESSION OF THE UPPER WAVE WHICH IS STILL QUITE UNCLEAR AT THIS
TIME. SO HIGH BUST POTENTIAL EXISTS FOR TEMPERATURES EARLY IN THE
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  29  49  32  56 /  20  20   0  10
HOBART OK         28  52  33  58 /   0   0   0   0
WICHITA FALLS TX  32  56  37  65 /   0   0   0   0
GAGE OK           22  50  25  55 /  20   0   0   0
PONCA CITY OK     26  46  29  53 /  20  20   0  10
DURANT OK         33  56  35  63 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Feb 6, 11:50 AM CST, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST WED FEB 6 2008

OKZ004>048-050>052-TXZ083>090-071300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A RELATIVELY DRY AND STABLE AIRMASS WILL DOMINATE OKLAHOMA AND NORTH
TEXAS...PREVENTING THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
FLURRIES OR LIGHT SNOW SHOWERS WILL BE POSSIBLE LATE TONIGHT ACROSS
NORTHERN AND CENTRAL OKLAHOMA AS AN UPPER-LEVEL DISTURBANCE
APPROACHES. NO ACCUMULATIONS SHOULD OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
FLURRIES OR LIGHT SNOW SHOWERS WILL BE POSSIBLE THURSDAY MORNING AS
AN UPPER-LEVEL DISTURBANCE PASSES OVERHEAD. WITH MINIMAL MOISTURE TO
WORK WITH...NO ACCUMULATIONS ARE EXPECTED.

A LIGHT WINTRY MIX OF RAIN AND FREEZING RAIN APPEARS POSSIBLE OVER
THE NORTHERN HALF OF OKLAHOMA NEXT SUNDAY NIGHT AND MONDAY. CURRENT
INDICATIONS ARE THAT ANY ICE ACCUMULATIONS WOULD BE MINIMAL.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

30

Nearby

Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.